MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25018UX
Medical Device Problem Codes Inflation Problem (1310); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582); Coronary obstruction/occlusion (4871)
Date of Event 07/23/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that inflation difficulties occurred during the deployment of one onyx frontier coronary drug-eluting stent.Upon at tempted inflation, only the distal edges of the balloon inflated in the ostial left anterior descending (lad) artery, and the stent failed to expand.The device had been inspected prior to use, with no issues observed.The lesion had been pre-dilated before the attempted deployment, and no resistance was noted while advancing the device to the lesion.The same inflation device was used for both the pre-dilation balloon and the stent balloon.Nominal pressure of 12 atm was applied when the inflation difficulties were identified.The patient experienced cardiac arrest, was intubated, defibrillated, and transferred to the intensive care unit (icu).The physician believes the inflation difficulties caused occlusion of flow in the lad.The patient subsequently expired in the icu.
 
Additional Manufacturer Narrative
Additional information: the cause of death is unknown.The patient subsequently expired in the icu approximately 2 days post procedure.The cause of death is unknown.Patient race and ethnicity provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: -device returned correction: - model - catalogue - lot number - expiration date - unique identifier (udi) - device mfg date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.Kinks were evident along the hypotube and at the guidewire entry port.The device returned with balloon folds expanded.No evidence of necking on the proximal balloon bond / distal inflation lumen.The stent was flattened.Contrast was evident in the inflation lumen.The proximal balloon markerband was flattened.It was not possible to perform negative prep due to the condition of the proximal markerband.An attempt was made to inflate the balloon to 8 atms but the balloon could not be inflated due to contrast present in the inflation lumen and the flattened markerband blocking the inflation lumen.No other deformation evident to the remainder of the device.Correction: annex e code e2403 removed.Annex d d12 code added.Annex f codes.Section d.Suspect medical device information in previous report was new information not a correction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22798134
Report Number9612164-2025-03972
Device Sequence Number8264629
Product Code NIQ
UDI-Device Identifier00763000511302
UDI-Public(01)00763000511302(17)271128(10)0012564719(20)01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25018UX
Device Catalogue NumberONYXNG25018UX
Device Lot Number0012564719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/18/2025
10/06/2025
12/01/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/15/2025
10/23/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization;
Patient Age89 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite